Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 2, NWS Key West, FL

January 5, 2014

NWS Key West, FL issued this small craft advisory at Jan 5, 2014, 3:02 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2014, 3:02 AM EST (08:02 UTC)
Expired
Jan 5, 2014, 9:02 AM EST
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WHUS72 KKEY 050802
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
302 AM EST SUN JAN 5 2014

GMZ031>035-042>044-052>055-072>075-051600-
/O.NEW.KKEY.SC.Y.0002.140105T0802Z-140105T1600Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
302 AM EST SUN JAN 5 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL KEYS COASTAL WATERS. 

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS OF AROUND 20 KNOTS WITH
  HIGHER GUSTS WILL RESULT IN SEAS OF UP TO 7 FEET IN THE GULF STREAM
  EARLY THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
2 follow-up statements
820 
WHUS72 KKEY 050933
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
433 AM EST SUN JAN 5 2014

GMZ031>035-042>044-052>055-072>075-051600-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-140105T1600Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
433 AM EST SUN JAN 5 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS OF 20 TO 25 KNOTS WITH
  HIGHER GUSTS WILL RESULT IN SEAS OF UP TO 7 FEET IN THE GULF STREAM
  THIS MORNING...BEFORE SLACKENING SIGNIFICANTLY BY NOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
930 
WHUS72 KKEY 051402
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
902 AM EST SUN JAN 5 2014

GMZ031>035-042>044-052>055-072>075-051515-
/O.CAN.KKEY.SC.Y.0002.000000T0000Z-140105T1600Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
902 AM EST SUN JAN 5 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR ALL KEYS COASTAL WATERS. A
MESOSCALE CONVECTIVE SYSTEM HAS MOVED OUT OF THE AREA. BE THAT AS IT
MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION ACROSS THE FLORIDA
STRAITS AND HAWK CHANNEL WATERS UNTIL WINDS DIMINISH AND SEAS SUBSIDE FOR
THE NEXT FEW HOURS.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 11:24 PM EST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 4, 11:24 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1124 PM EST SAT JAN 4 2014

.DISCUSSION...
IT HAS BEEN RAINING NONSTOP ALL DAY IN KEY WEST AND VICINITY...WITH
INTERMITTENT RAIN ACROSS THE REST OF THE LOWER KEYS. HOWEVER...
SHOWERS HAVE BEEN INFREQUENT EAST OF THE SEVEN MILE BRIDGE.
CURRENTLY...KEY WEST DOPPLER RADAR BASE REFLECTIVITY ANIMATIONS SHOW
WIDESPREAD RAIN OVER THE WESTERN HALF OF THE SERVICE AREA WITH
ISOLATED SHOWERS ACROSS THE EASTER HALF. A NEARLY STATIONARY...NORTH-
SOUTH AREA OF DEEP MOIST CONVECTION CELLS EXISTS OVER THE STRAITS OF
FLORIDA SOUTH OF THE LOWER FLORIDA KEYS. SURFACE DATA ARE LACKING.
HOWEVER...WE SURMISE THAT A MESOSCALE LOW PRESSURE AREA AND
ASSOCIATED STRONGLY CONVERGENT BOUNDARY-LAYER FLOW HAS SET UP
HERE...BASED ON DOPPLER RADAR PRESENTATIONS...AIDED AND ABETTED BY
SIGNIFICANT LARGE-SCALE FORCING FOR ASCENT OWING TO BOTH WARM
THERMAL ADVECTIONS IN THE LOW-MID TROPOSPHERE AND JET FORCING IN THE
UPPER TROPOSPHERE. THE SURFACE WARM FRONT LIKELY IS MANIFEST AS A
SERPENTINE BOUNDARY OVER THE STRAITS OF FLORIDA AND SOUTHEASTERN GULF
OF MEXICO.

AN APPROACHING LARGE-SCALE MIDLATITUDE TROUGH SHOULD INDUCE A
VEERING LOW-LEVEL FLOW OVERNIGHT WHICH SHOULD RESULT IN REDUCED
BOUNDARY-LAYER MOISTURE CONVERGENCE ALONG WITH THE ADVECTION OF SOME
DRIER AIR FROM THE SOUTH. THIS SHOULD LEAD TO GRADUAL DECREASING
CLOUDINESS WITH A TRANSITION FROM STRATIFORM PRECIPITATION TO
SCATTERED CONVECTION CELLS TOWARD DAYBREAK. HOWEVER...DURING THE NEXT
FEW HOURS...RAIN WILL PERSIST...ESPECIALLY AROUND THE LOWER KEYS AND
KEY WEST...WITH ADDITIONAL LOCALLY HEAVY RAINFALL TOTALS POSSIBLE. WE
HAVE ALREADY SMASHED THE DAILY RAINFALL RECORD OF 1.52 INCHES SET IN
1915. AS OF 1119 PM EST...THE DAILY RAINFALL TOTAL AT KEY WEST
INTERNATIONAL AIRPORT WAS 3.95 INCHES.

FORECASTS HAVE BEEN UPDATED A FEW TIMES THIS EVENING. THE LATEST AND
GREATEST UPDATE IS OUT AND THE DIGITAL FORECAST DATABASE IS UP TO
DATE AS WELL. WE HAVE LOWERED RAIN CHANCES ACROSS THE MID AND UPPER
KEYS BASED ON RADAR TRENDS AND MESO-ANALYSIS...BUT ONLY TO 50
PERCENT. BOTH WIND DIRECTION AND SPEED HAVE BEEN HIGHLY VARIABLE IN
BOTH SPACE AND TIME THIS EVENING...BUT SHOULD TURN A UNIFORM EAST-
SOUTHEAST LATE TONIGHT.
&&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION OVER MOST OF THE AREA OVERNIGHT
AS WINDS REMAINED SUSTAINED IN THE 15-20 KNOT RANGE. DIRECTIONS WILL
RANGE FROM NORTH TO EAST...SHIFTING A MORE UNIFORM EAST-SOUTHEAST
TOWARD DAYBREAK. RAINFALL COVERAGE AND INTENSITY WILL BE HIGHEST WEST
OF THE SEVEN MILE BRIDGE...AND ISOLATED THUNDERSTORMS WILL DEVELOP AS
WELL.
&&

.AVIATION...
EXPECT MVFR WITH VERY BRIEF PERIODS OF IFR CONDITIONS AT THE KEY
WEST AND MARATHON TERMINALS THROUGH 09Z. THEREAFTER THE WARM FRONT
SHOULD CLEAR THE AREA WITH MOSTLY VFR CEILINGS AND VISIBILITIES
THROUGH THE REST OF THE TAF PERIOD.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....BWC
DATA COLLECTION.......11

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 4, 6:00 AM EST, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EST SAT JAN 4 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-051100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD
SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO
THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
20 TO 60 NM OUT-
600 AM EST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

...SMALL CRAFT ADVISORY IN EFFECT...
...LOCALLY HEAVY RAINFALL LIKELY THIS AFTERNOON INTO TONIGHT...

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS DUE
TO NORTHEAST TO EAST WINDS OF NEAR 20 KNOTS. WINDS WILL LIKELY
DECREASE TO 15 TO 20 KNOTS TODAY.

IN ADDITION...RAIN WILL OVERSPREAD OUR REGION TODAY...WITH ISOLATED
THUNDERSTORMS EXPECTED THIS AFTERNOON. RAIN...SHOWERS AND SCATTERED
THUNDERSTORMS ARE ANTICIPATED INTO TONIGHT. LOCALLY HEAVY RAINFALL
UP TO 1 TO 2 INCHES ARE LIKELY ALONG THE ISLAND CHAIN...WITH LOCALLY
HEAVIER AMOUNTS POSSIBLE.

THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING
STRIKES AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY OR POSSIBLY A GALE WARNING WILL BE REQUIRED
FOR ALL KEYS COASTAL WATERS LATE MONDAY THROUGH WEDNESDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 7:21 PM ESTSpecial Marine WarningKEY54 min
Jan 4, 8:17 PM ESTSpecial Marine WarningKEY58 min
Jan 4, 9:24 PM ESTSpecial Marine WarningKEY66 min
Jan 4, 10:00 PM ESTSpecial Marine WarningKEY60 min
Jan 4, 10:56 PM ESTSpecial Marine WarningKEY64 min
Jan 5, 10:47 AM ESTGale WatchKEY6 hr
Jan 5, 1:53 PM ESTAreal Flood AdvisoryKEYMonroe112 min

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.